My 12 year old has Attention Deficit Hyperactivity Disorder, Oppositional Defiant Disorder & Predominant Developmental Disability - Not Otherwise Specified. She has relatives with seizure disorders. She had an EEG which showed left frontal lobe spike & wave activity, which showed she could have partial epilepsy. The neurologist examined her and said that neurologically she is fine. She does not have epilepsy or seizures, but he prescribed Topamax 25mg twice a day. He said we would know it was working by an improvement in her behavior and to call him in 3 months & let him know how she was doing & a follow up visit in 6 months. I did not notice any difference in her. After 6 months we had an insurance change & that doctor was not covered. It took 3 more months to get an appointment with another neurologist. She weaned her off the Topamax. Had her take 25 mg for 1 month & then stop taking it. I did not notice anything for that month. She has been off it for 6 days & her behavior has been a lot worse, which could be due to other things going on in her life. I was wondering if worsening behavior problems is a possible side effect of going off of Topamax.
Not symptoms of stopping it but it could be that her behavior was getting worse if she hadn't been on topamax. There are only a few side effects that continue once you stop a drug, and they start while you are on the drug, otherwise, you don't have side effects after you stop the drug.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Apr 2018 • 2 answers
Updated 15 Mar 2014 • 3 answers
Updated 6 Mar 2015 • 1 answer
Updated 19 May 2017 • 3 answers
Updated 9 Aug 2017 • 1 answer